Doctor insights on:
What Should My Fluid Intake Be While On Diuretics
What do you suggest if my mom is on metoprolol 60mg and amlodipine 5mg and she is retaining so much fluids and she is not on Lasix (furosemide) .?
Possibly change meds: Amlodipine frequently causes fluid retention and may be the cause of the swelling. Additionally h the blood pressure may not be adequately controlled on the two medications and this could cause decreased cardiac output with fluid retention and lung congestion. Would suggest that the Amlodipine be changed to a different antihypertensive vasodilator, possibly and ACE inhibitor of ARB. ...Read more
By strict definition, a diuretic is any medicine causing increased urination. More practically, a diuretic is a medicine causing the kidney to secrete excess fluid by blocking the re-absorption of either water itself or electrolytes like sodium (primarily), potassium, chloride and bicarbonate (sodium bicarbonate). These medicines are effective treatments for many disorders including ...Read more
What can I do for nightime leg cramps when I have to be careful of my fluid and pottasium intake. I am also on torosimide and flurosimide.?
Check veins : Irritation of muscles due to overwork, swelling can result in cramping. Abnormalities in electrolytes like potassium, calcium can precipitate cramping, but venous insufficiency is a more common cause. Go to www.Phlebology.Org, and seek advice of a phlebologist in your area. For now try stretching exercises prior retiring in the evening. ...Read more
Potassium and hctz (hydrochlorothiazide): Lisinopril-hydrochlorothiazide (L) decreases levels of serum magnesium (M) by increasing the elimination of the drug through the kidney. This will lead to low levels of potassium (K), which will not be corrected until M is repleted. HCTZ is not as potent as a loop diuretic, furosemide, for wasting K. Speak to your physician (P) to see what your P says, as your P can answer you best of all. ...Read moreSee 1 more doctor answer
Can hydrochrolothiazide cause fluid retention? I don't have high BP but my dr prescribed this to reduce fluid. Been on it 4 years. Fluid is worse.
My mom is on metoprolol 60mg and amlodipine 5mg and she is retaining so much fluids (not on lasix). What should she do?
HTN and edema: Please check the dosage of her metoprolol (usually 25, 50, 100 mg pills). She is currently on beta blocker and a calcium channel blocker and has edema. Did she have edema before amlodipine was started? Leg edema can be seen in some patients who takes amlodipine. If her BP is well controlled, one can consider stopping it. Otherwise, a trial with a diuretic (furosemide or HCTZ) can be tried. ...Read more
You bet...: It will!!Get a more detailed answer ›
I'm trying to watch the sodium in my diet. Should I be concerned about sodium from water softeners?
Regular tap water contains very little sodium: The amount of sodium a water softener adds to tap water depends on the "hardness" of the water. Hard water contains large amounts of calcium and magnesium. Some water-softening systems replace calcium and magnesium ions with sodium ions. The higher the concentration of calcium and magnesium, the more sodium needed to soften the water. Even so, the added sodium shouldn't be an issue for most healthy adults. Levels of sodium in drinking water are very low in most water systems. In an Environmental Protection Agency survey, the majority of water systems tested had less than 50 milligrams (mg) of sodium per liter. Based on this data, a fourth of a liter (about an 8-ounce glass) of water would contain less than 12. 5 mg of sodium, which falls within the Food and Drug Administration's definition of "very low sodium. " However, if you're on a very low-sodium diet and you're concerned about the amount of sodium in softened water, you may want to consider a water-purification system that uses potassium chloride instead. Another option is to soften only the hot water and use unsoftened cold water for drinking and cooking. ...Read more
Can simvastatin affect your liver? i keep retaining fluids and im not eating much so its not the foods. should i ask my doctor to put me on something
Not the cause: While simvastatin causes liver damage extremely rarely (about 1 in 100,000 for serious damage), it's not the likely cause of fluid retention. Issues with your kidneys, previous knee and hip surgeries, malnutrition, hormonal influences, and venous insufficiency are all more likely causes. ...Read more
My hands are dehydrated but my legs are very swollen with pitting edema. How could I be retaining fluid and by dehydrated at the same time?
Edema: I doubt that you are truly dehydrated. Edema of the ankles and feet may be due to insufficiency of your leg veins or problems with heart,liver,kidney,certain medications,or inadequate serum protein levels. Because of gravity,edema is most noticeable in the lower extremities. Discuss this problem with your physician who will order the appropriate tests. ...Read moreSee 1 more doctor answer
What effect can caffeine have on the body over time? Im worried i consume to much, and that my heart flutters are associated with my caffeine intake.
My grandfather is 91 and has chf. Doctors have him on Lasix (furosemide) to prevent fluid buildup around his heart/lungs. How much water can he drink safely?
Ask his heart MD: At that age - and CHF - the amount of fluid that is safe to take in - can be very specific - and usually is balanced with the urine output - - check with his md - it will depend a lot on his ability of his heart to efficiently pump ( ejection fraction ) - done with echocardiogram, along with his kidney function ( blood tests - especially creatinine, blood urea nitrogen-bun and now GFR - great ? ! ...Read moreSee 1 more doctor answer
What could be the cause of chronic dehydration with slightly low potassium and sodium? I drink 90oz of water a day and put salt on almost all my food.
Fluid balance: The explanation may be complex. Albuterol in high doses can cause low blood potassium. Otherwise, if you are drinking over 90 oz fluid per day and adding salt, and are still appearing dehydrated to your practitioner, then you must be losing fluid and some Na and K from your body somewhere. Possibilities are GI, skin, or kidneys. Some kidney dz cause just that: fluid loss, Na loss, and K loss. ...Read moreSee 1 more doctor answer
I retain fluid in my face and legs. I don, 't usually add extra salt to my diet.What could be contributing to the water retention?
I have pleueal effusion in my right lung. Is there anything i can do narurally to reduce the fluid buildup? I am on the budwig diet and juice veggies.
NO SALT: Stay away from adding salt and from foods that have salt in them. It will help possibly sloe reaccumulation of your effusion but will not reduce your effusion. ...Read more
Im type 1 diabetic and might have possible blood in my stool but not sure if it could be from drinking red fluids all day.. Could it be related to my diabetes or from the fluids?
Rectal bleeding.: although it is possible for food dyes to make the stool appear red, it is important to identify if it truly is blood or not. A simple test of your stool can make that determination within seconds. If you have had stool which may be bloody, you should see your doctor for testing. Good luck. ...Read more
Hi, I've been put on iron tablets, and im worried if i also eat food with lots of iron in that it will cause an overdose, would this happen? :/
Unlikely : but your practitioner should recheck your levels at least once during your treatment. ...Read more
What should i eat if i have moderate blackouts when standing up from sitting position while i am on my wt loss journey&what could be the cause of this?
Dehydration: most of the time is dehydration. you need to drink a lot of water,which it does not have any calories,dizziness with changing position,are dure to change in the heart rate and the blood pressure,which will effect the perfusion of blood into the brain,and the person will passed out. the other possibility in low blood sugar,but that has nothing to do with changing position keep happenning see a doc ...Read more
I have been on a healthy diet and taken my insulin but I keep seeing my sugar level increase. What could be the cause?
Carbs and diabetes: You need to look at carbohydrate intake. Educate yourself about the glycemic index which describes good and bad carbs. Eating carbs that are complex and have a low glycemic index may help. Also consider checking thyroid functions. The thyroid hormone is needed to drive sugar into the cells properly. If it is too high or too low it will worsen blood sugar control. ...Read moreSee 2 more doctor answers
- Talk to a doctor live online for free
- Retaining fluid while taking diuretics
- Fluid intake while breastfeeding
- What should my protein intake be on a diet?
- Ask a doctor a question free online
- What should i do if my child cannot keep hydration fluid down?
- What percentage of food intake should be protein?
- What should your sodium intake be per day?
- What should adults limit their meat intake to?
- Talk to a cardiologist online